Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jan 2, 2016, 11:41 AM MST for Cheyenne County, Kit Carson County, Colorado; Wallace County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2016, 11:41 AM MST (18:41 UTC)
- Expired
- Jan 2, 2016, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Wallace County, KS
The radar
The Goodland radar (KGLD), 66 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2758 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS83 KGLD 021841 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1141 AM MST SAT JAN 2 2016 COZ253-254-KSZ027-030000- /O.NEW.KGLD.FW.W.0001.160102T1841Z-160103T0000Z/ KIT CARSON-CHEYENNE CO-WALLACE- 1141 AM MST SAT JAN 2 2016 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027... 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
833 WWUS83 KGLD 030003 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 503 PM MST SAT JAN 2 2016 COZ253-254-KSZ027-030115- /O.EXP.KGLD.FW.W.0001.000000T0000Z-160103T0000Z/ KIT CARSON-CHEYENNE CO-WALLACE- 503 PM MST SAT JAN 2 2016 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 027...253 AND 254... AFTER SUNSET...RELATIVE HUMIDITIES HAVE IMPROVED AND WIND GUSTS HAVE DECREASED. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jan 2, 11:08 AM MST, 33 minutes earlier.
Area forecast discussion, Jan 2, 11:08 AM MST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1108 AM MST SAT JAN 2 2016 .SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY) ISSUED AT 1051 AM MST SAT JAN 2 2016 17Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED COMPACT SHORT WAVE TROUGH MOVING SOUTH ALONG PERIPHERY OF LARGER RIDGE AXIS STRETCHING FROM SOUTHERN COLORADO TO MONTANA. DESPITE THE AFOREMENTIONED TROUGH...SKIES WERE CLEAR ACROSS THE REGION. 12Z RAOBS INDICATED A SHARP DIFFERENCE IN MOISTURE PROFILES FROM KLBF TO KDDC...SHOWING QUITE A CHANGE IN AIRMASSES WITH HUMIDITY PROFILES INCREASING TO THE NORTH. CONDITIONS ARE NEARING RED FLAG WARNING CONDITIONS AROUND BURLINGTON AND MAY HOLD FOR AN HOUR OR TWO IN A SMALL AREA ALONG KS-CO BORDER...WILL CONTINUE TO MONITOR. WITH H5 RIDGE BUILDING THROUGH THE AREA...LITTLE IF ANY SENSIBLE WX EXPECTED FOR THE NEXT 24 HOURS. HIGHS CLOUDS WILL INCREASE FROM THE WEST TONIGHT...BUT DO NOT THINK IT WILL HAVE A LARGE IMPACT ON OVERNIGHT TEMPERATURES. WHILE LATEST DATA SUGGEST TEMPS A FEW DEGREES WARMER OR SIMILAR TO LAST NIGHT...WITH DRY POCKET OF AIR ACROSS SOUTHWEST CWA AM A LITTLE LEARY IN KEEPING THINGS WARM IN THAT AREA. OVERALL...TEMPS IN THE TEENS WITH A FEW SINGLE DIGITS IN THE WEST ARE EXPECTED. HIGHS ON SUNDAY WILL BE COOLER THAN TODAY...ESPECIALLY IN THE EAST WHERE COOLER AIR WILL BACK IN FROM THE EAST AND AN INCREASING CIRRUS DECK WILL LIMIT FULL SURFACE HEATING. WINDS AND HUMIDITIES WILL BE HIGHER SO DO NOT EXPECT A RECURRING FIRE DANGER RISK. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 219 AM MST SAT JAN 2 2016 FOR THIS EXTENDED FORECAST PERIOD...A CHANGE IN THE WEATHER PATTERN SHOULD BE ANTICIPATED. INITIALLY...A RIDGE OF HIGH PRESSURE SHOULD BE IN THE PROCESS OF BREAKING DOWN TUESDAY. THIS IS THE RESULT OF A COUPLE TROUGHS MOVING ACROSS THE SOUTHWESTERN UNITED STATES. THE FIRST TROUGH WILL SLIDE SOUTH OF THE HIGH PLAINS TUESDAY NIGHT. WHILE A FEW SHOWERS MAY BE POSSIBLE...SIGNIFICANT DRY AIR BETWEEN 850 MB AND 700 MB LIKELY PREVENTS ANY PRECIPITATION FROM REACHING THE GROUND. THE NEXT DISTURBANCE IN THE SERIES ARRIVES THURSDAY. THIS ONE MAY NEED TO BE MONITORED AS THERE MAY BE SOME POTENTIAL FOR SNOW. AS THE UPPER LEVEL TROUGH ARRIVES...A COLD FRONT SHOULD SLIDE SOUTH ACROSS THE REGION. IN ADDITION...A SURFACE LOW PRESSURE SHOULD SPIN UP AS THE UPPER TROUGH PASSES OVER. THE BEST FORCING FOR PRECIPITATION SHOULD PASS THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY. THIS IS WHEN PRECIPITATION CHANCES WILL BE HIGHEST. AS OF RIGHT NOW... TEMPERATURES DO APPEAR COLD ENOUGH FOR SNOW. HOWEVER...IF THIS FRONT IS DELAYED...A COLD RAIN WOULD BE MORE LIKELY. ANOTHER CONCERN WITH THIS SYSTEM IS THAT A DRY AIR INTRUSION SHOULD BE REALIZED SOMEWHERE ACROSS THE PLAINS. CURRENT GUIDANCE INDICATES THIS WOULD OCCUR SOUTH OF THE TRI-STATE REGION. WITHIN THIS DRIER AIR...REDUCED CHANCES FOR PRECIPITATION AND LIGHTER AMOUNTS WOULD BE MORE LIKELY. DUE TO THE QUICKER NATURE OF THIS SYSTEM...ANY SNOWFALL AMOUNTS SHOULD BE ON THE LIGHTER SIDE...POSSIBLY AROUND AN INCH OR TWO BASED ON CURRENT INDICATIONS. BEYOND FRIDAY...YET ANOTHER SYSTEM MAY DEVELOP OVER THE SOUTHWEST DURING THE WEEKEND. HOWEVER...GUIDANCE/ENSEMBLE SPREAD WITH THIS DISTURBANCE IS CURRENTLY QUITE HIGH. THE GEFS ENSEMBLE SPAGHETTI PLOT LOOKS...IN FACT...LIKE A BOWL OF SPAGHETTI. THERE IS NOT A DISTINCT SOLUTION OR PAIR OF SOLUTIONS...JUST A CHAOTIC MESS. AS A RESULT...HAVE LITTLE CONFIDENCE TO SAY WHETHER OR NOT THIS SYSTEM WILL BE A FACTOR IN OUR WEATHER...OR IF ONE WILL DEVELOP AT ALL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1017 AM MST SAT JAN 2 2016 VFR CONDITIONS WILL PREVAIL FOR NEXT 24 HOURS WITH NORTHERLY WINDS AROUND 15 MPH DECREASING THIS EVENING AND BECOMING LIGHT AND VARIABLE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...RRH AVIATION...JRM
Hazardous weather outlook, Jan 2, 9:04 AM MST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 904 AM MST SAT JAN 2 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 904 AM MST SAT JAN 2 2016 /1004 AM CST SAT JAN 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... VERY DRY AIR IN PLACE SOUTH OF A JOES COLORADO TO LEOTI KANSAS LINE WILL LEAD TO ENHANCED FIRE DANGER THIS AFTERNOON. IF OUTDOOR BURNING IS PLANNED...USE EXTRA CAUTION AS FIRES MAY BE DIFFICULT TO CONTROL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Colorado, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.